Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 129, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 25, 1996, 2:58 PM CDT for Mobile County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 1996, 2:58 PM CDT (19:58 UTC)
- Expired
- Aug 25, 1996, 4:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The radar
The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 252000 SVRMOB ALC097-252100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 258 PM CDT SUN AUG 25 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...NORTHERN MOBILE COUNTY AT 258 PM CDT...DOPPLER RADAR IN MOBILE INDICATED A SEVERE THUNDERSTORM MOVING INTO NORTHERN MOBILE COUNTY FROM THE EAST. THIS STORM WILL BE ENTERING THE COUNTY FROM MT VERNON TO CREOLA AND MOVE WEST TO THE MISSISSIPPI ALABAMA BORDER DURING THE NEXT COUPLE OF HOURS. STRONG WINDS...LARGE HAIL AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:54 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 25, 9:54 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 950 AM CDT SUN AUG 25 1996 LATEST MAP AND ADAP FILES SHOW GREATER MOISTURE CONVERGENCE THAN ANTICIPATED FROM EARLIER RUN. LATEST UA ANALYSIS SHOWS -9 H5 TEMPS ALSO STRETCHING W OVR MUCH OF THE CWA. LATEST RADAR LOOPS ALSO SHOWING CONTINUED DEVELOPMENT ALONG THE CST OVR LAND NEAR THE CST DURING THE LAST HOUR. WITH THIS AND INCREASED DYNAMICS TO THE N WOULD LIKE TO GO W/ SLIGHTLY HIGHER POPS OVR THE E HALF OF THE FA...ALSO. EXPECT SB AND DAYTIME HEATING TO KICK OFF CONVECTION EARLIER THAN YESTERDAY. (32)
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:53 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 67 min |
| Aug 25, 3:08 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 67 min |
| Aug 25, 4:04 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.